MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY THRU-LUMEN

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY THRU-LUMEN
Model Number 12TLW803F
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 12tlw803f catheter with an attached bd 1.0 ml syringe.The balloon was found to be ruptured and edges did not appear to match up.A balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.No visible damage or inconsistency was observed from catheter body and windings.The thru-lumen was patent without any leakage or occlusion.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of the balloon of the fogarty catheter ruptured was confirmed.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that the balloon of the fogarty, model 12tlw803f from lot 64394458, catheter ruptured during use.There were no patient complications reported.
 
Additional Manufacturer Narrative
Engineering evaluation was completed.A product risk assessment was needed.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY THRU-LUMEN
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key16375992
Report Number2015691-2023-10807
Device Sequence Number6384950
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)240921(11)220623(10)64394458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model Number12TLW803F
Device Catalogue Number12TLW803F
Device Lot Number64394458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown